Shoulder pain can be a temporary side effect from vaccine administration, but sometimes there can be long lasting side effects and complications. When this happens, it is primarily caused by the way the vaccine is administered rather than from the vaccine ingredients, for example, the vaccine can be administered too high in the bursa. More frequently, consumers have been experiencing severe and prolonged shoulder pain, limited range of motion, and even such long lasting complications as bursitis, frozen shoulder, injury of the supraspinatus, and tearing of the muscle following vaccine administration.
If you have a shoulder injury following the administration of a flu shot, a Tdap vaccine, or other vaccination, please contact our office immediately.
Use of vaccines has resulted in reports of neurological side effects and autoimmune conditions such as Guillain-Barre Syndrome (GBS). GBS is a disorder in which the body’s immune system attacks part of the peripheral nervous system. Symptoms of this disorder, such as weakness, fatigue, and/or tingling sensations in the legs or hands, can be subtle at first. Symptoms, such as weakness and abnormal sensations, spread to the arms and upper body. GBS can result in permanent paralysis. Other injuries reported following flu vaccine administration include Transverse Myelitis (TM), and encephalitis/encephalopathy in addition to other injuries.
Often times, the initial vaccine injury is subtle and the vaccine recipient does not associate these subtle symptoms with the influenza vaccine.
If you, a family member, or someone you know has been administered an influenza vaccine and has suffered side effects, you or that person may be entitled to compensation.
Transverse myelitis is an inflammation of both sides of one section of the spinal cord. This neurological disorder often damages the insulating material covering nerve cell fibers (myelin).
Transverse myelitis interrupts the messages that the spinal cord nerves send throughout the body. This can cause pain, muscle weakness, paralysis, sensory problems, or bladder and bowel dysfunction. (Mayoclinic.org)
Chronic fatigue syndrome is characterized by severe and disabling fatigue lasting for more than 6 months accompanied with physical and mental disturbances, such as headaches, anthralgia, myalgia, memory impairment, tender lymph nodes and sore throat.
Chronic fatigue syndrome/myalgic encephalomyelitis (CFS/ME) has been associated with the administration of the human papilloma virus. HPV vaccines are designed to prevent infection against a sexually transmitted human papilloma virus; however, it only provides protection against certain types of the human papilloma virus. The vaccine was originally designed to protect young females, but more recently is being administered to young males as well.
The HPV vaccine (Gardasil/Cervarix) is given in a series of 3 vaccines. Reported symptoms within 1 to 5 days after receiving the vaccine include low grade fever, headache, recurrent syncope (fainting), epileptic seizures, transient speech loss, lower-limb paresthesia and paresis, hot flushes, severe stomach pain, insomnia, hypersensitivity reactions (itchy skin rash, rhinitis), muscle pain, severe gait impairment, excessive sweating and vomiting.
Symptoms that occur within 15 to 20 days after vaccination include skin rashes, tachycardia, difficulty breathing and weight loss. Some HPV vaccine administrations have eventually ended in death.
According to a 2013 article published in the Journal of American Medicine Association (JAMA),regarding vaccination with whole-cell pertussis, such as DTaP, a United States' study found a 30% risk of seizures on the day of the DTaP vaccine administration. Mild side effects of the DTaP vaccine or combination vaccines, such as DTaP, IPV, and Hib, are fever, redness or swelling where the shot is administered, or soreness or tenderness where the shot is administered. Other mild side effects include fussiness, tiredness, poor appetite and/or vomiting. More serious side effects include seizures, non-stop crying for 3 hours or morel, and/or a high fever. Severe complications from the vaccine administration are serious allergic reactions, such as anaphylactic shock, long-term seizures, coma, lowered consciousness, and brain damage. Seizure activity may be mild or not recognized, at first, as the seizure may appear as body jerking or staring.
Syncope, or fainting can by triggered by many types of medical procedures including vaccine administrations. Syncope is usually caused by a vasovagal reaction in which sympathetic nervous system stimulation brings a sudden onset of hypotension (low blood pressure). Syncope related to vaccine administration generally occurs within one hour following the vaccine(s) administration. Fainting following the administration of one or more vaccines can cause other injuries if the person falls. Such injuries can include head injuries, broken teeth, a broken jaw, broken limbs, cuts, or bruises. Any vaccine, or a combination of vaccines, can cause syncope. In order to qualify as a vaccine related syncope, the complications must last at least 6 months, have necessitated surgery, or have caused death.
Lichen planus is an inflammatory dermatosis primarily associated with liver disease. There have been several reports of lichen planus following the administration of the combined MMR, DTaP, and IPV vaccine, as well as the hepatitis B and influenza vaccines. There have also been reports of lichen planus following the administration of the Tdap vaccine. Lichen planus commonly appears as an eruption of pruritic, violaceous, polygonal papules and plaques. The development of lichen planus following the administration of the hepatitis B vaccine in children and adults is commonly reported. More recently, it has been reported following the administration of the influenza vaccine, the Tdap vaccine and the combined MMR-DTaP-IPV vaccine. It is thought to be an auto-immune reaction and could be caused by adjuvants (ingredients) in vaccines.
The hepatitis B vaccine (HBV) was licensed for infants in 1991. In addition, it is routinely administered to medical professionals, police officers and firefighters. According to the Centers for Disease Control (CDC), the first dose should be administered to an infant within the first 12 hours of birth IF the mother has the hepatitis B infection. A second dose is recommended at one (1) to three (3) months of age, and a third dose at six (6) to eighteen (18) months of age. The hepatitis B vaccine has been associated with autoimmune disorders such as rheumatoid arthritis, reactive arthritis, neuropathy, vasculitis, thrombocytopenia, encephalitis, multiple sclerosis, acute transverse myelitis and hearing and vision loss.
If you believe that you or someone you know is experiencing an injury following the hepatitis B vaccine administration, or from another vaccine, please contact our law firm immediately because there is a three (3) year statute of limitations to file the claim in the vaccine court.
Bell's palsy is the sudden onset of unilateral facial weakness or paralysis. Other occurring symptoms can include hyperacusis (a hearing disorder characterized by increased sensitivity to certain sounds), loss of taste, decreased salivation and tear secretion, inability to close one eye, decreased forehead movement, and altered sensation on the affected side of the face. There have been several cases of Bell's palsy reported following the administration of a vaccine. Inflammation or a weakened immune system has been suspected to play an important role in the cause of Bell's palsy. If you experienced this condition soon after a vaccine administration and your symptoms have lasted 6 months or more, you could have a vaccine related injury.
Granuloma annulare is a skin condition commonly consisting of raised, reddish or skin-colored bumps/lesions that appear to be thickened and in a ring-shaped pattern. It usually begins to appear on the hands and feet; however, it can also appear on the face, palms and ears. It is also known as necrobiotic papulosis, and is a delayed hypersensitivity reaction to some component of the dermis/skin. It is an inflammatory process that can affect children, adolescents and adults. The reason for this skin condition occurrence is unknown; however, it can be a reaction to an adjuvant/ingredient contained in a vaccine. Sometimes, the diagnosis is not obvious to a medical professional, or it is misdiagnosed as a reaction to a soap or detergent. In many cases, no treatment is needed because it may disappear in a few months; however, sometimes, the condition can persist for years.
In the past 30 years, as medicine continues to advance, the number of vaccinations given to people, specifically young children has increased dramatically. Due to the increase in volume of vaccines, a corresponding number of vaccination related injuries have been developing. The simple act of "needling" individuals can be associated with pain and injury. A more in-depth discussion of needling is available here.